Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Diagnosed as accelerated hypertension and anemia. On stamlo 5 mg and folvit. What are the side effects of these medicine?

i am 33 years female diagnosed with accelerated hypertension with reading of 180/110 and also with severe iron deficiency anemia . i have been prescribed stamlo 5 mg in the morning and Telma 20 mg at bedtime. with other anemia medication like ferronia-XT and folvit. So are there any sideeffects taking this medicine along. Will i be dependent on these medicine for life long? It was last month i have been diagnosis with this.
Asked On : Fri, 15 Jun 2012
Answers:  3 Views:  215
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
General & Family Physician 's  Response
Hi Rashmi,
Thanks for writing in.
The anti-hypertensive medication that you are taking would not interfere with the medication of anemia. So you can take it comfortably.
As far as the medication for anemia is concerned, it would be best if you take it empty stomach with lemon water. The anti-hypertensive drugs can be taken with or without food.
In addition, you would need to cut down in salt and fat and exercise daily for 30-40 minutes. Breathing exercises like anulom vilom pranayama will also help control your blood pressure. You would need to take the anti-hypertensive drugs for atleast some years. If your blood pressure gets controlled with just lifestyle , then medication can be discontinued under the supervision of your doctor.
The medications for anemia would be needed for around 6 months- 1 year depending on what your haemoglobin level is.
In addition, you should take iron rich foods like non vegetarian items, beans and grains.
Hope this helps
Answered: Fri, 15 Jun 2012
I find this answer helpful
Pulmonologist Dr. Arnab Maji's  Response
Mrs Rashmita
thanks for ur query
u have bp 180/110 0n amlodipine 5 and telma 20
have u checked it recently????????
if not do check it
ur antihypertensive may need to be changed in the form of medication or dose
if not controlled u shoud have to increase the amlodipine dose to 10 mg and telmesarton to 40
going 4 regular monitoring of ur bp @ 15 days interval
u have iron deficiency anemia
i dont know the reason
may it be due to heavy menstrual bleeding or bleeding from other sites also
its needed to be evaluated properly with thorough history and investigation
take the iron tablet with food regularly
no side effects of taknig these medications along
u have essential hypertension need to be undercontrol so u may have to take antihypertensives throughout life with dose modification
if ur primary cause is properly managed then u may not need to take iron for lifelong
thank u
Answered: Fri, 15 Jun 2012
I find this answer helpful
Internal Medicine Specialist Dr. Sudhir's  Response
Hello.Thanks for the question.There wont be any severe interaction among the medications.You may need to take hypertension medications life long if BP remains high.But once anemia is cured you will not need iron supplements.rechecking your hemoglobin levels can help you decide about your iron supplements.Thank you.
Answered: Fri, 15 Jun 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor